0
RESEARCH PAPERS

Propagation of Harmonic Waves in Orthotropic Circular Cylindrical Shells

[+] Author and Article Information
A. E. Armenàkas

Department of Aerospace Engineering and Applied Mechanics, Polytechnic Institute of Brooklyn, Brooklyn, N. Y.

E. S. Reitz

Department of Civil Engineering, City University of New York, New York, N. Y.

J. Appl. Mech 40(1), 168-174 (Mar 01, 1973) (7 pages) doi:10.1115/1.3422918 History: Received July 01, 1971; Revised January 01, 1972; Online July 12, 2010

Abstract

In this investigation, the general frequency equation for trains of harmonic waves having an arbitrary number of circumferential nodes, traveling in orthotropic, circular, cylindrical shells is established on the basis of the three-dimensional linear theory of elasticity, by expanding the displacement components in power series of the radial coordinate. Simpler forms of the frequency equation for axisymmetric nontorsional and torsional motion and for longitudinal-shear and plane-strain motion are established and discussed. The frequency equation has been evaluated numerically on an IBM 360/50 digital computer system and the numerical results are compared with those obtained on the basis of an approximate shell theory.

Copyright © 1973 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In